Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 44, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 31, 2013, 8:46 PM EDT for Lake County, Orange County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2013, 8:46 PM EDT (00:46 UTC)
- Expired
- Jul 31, 2013, 9:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 124 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 783 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170
WUUS52 KMLB 010046
SVRMLB
FLC069-095-010130-
/O.NEW.KMLB.SV.W.0044.130801T0046Z-130801T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
846 PM EDT WED JUL 31 2013
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAKE COUNTY IN FLORIDA
NORTHWESTERN ORANGE COUNTY IN FLORIDA
* UNTIL 930 PM EDT.
* AT 842 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR TAVARES...AND
MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
ZELLWOOD...EUSTIS...MOUNT DORA...APOPKA...MOUNT PLYMOUTH...WEKIWA
SPRINGS STATE PARK...PAISLEY AND CASSIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2894 8177 2896 8163 2900 8151 2894 8143
2886 8142 2876 8143 2866 8149 2866 8173
2882 8183
TIME...MOT...LOC 0045Z 238DEG 12KT 2879 8168
$$
DWS2 follow-up statements
810
WWUS52 KMLB 010108
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
908 PM EDT WED JUL 31 2013
FLC069-095-010130-
/O.CON.KMLB.SV.W.0044.000000T0000Z-130801T0130Z/
ORANGE-LAKE-
908 PM EDT WED JUL 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL LAKE AND NORTHWESTERN ORANGE COUNTIES...
AT 902 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR MOUNT DORA...MOVING
NORTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UMATILLA...MOUNT PLYMOUTH...ROCK SPRINGS...WEKIWA SPRINGS STATE
PARK...PAISLEY AND CASSIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL
ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN
ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS.
&&
LAT...LON 2894 8177 2896 8163 2900 8151 2894 8143
2886 8142 2876 8143 2866 8149 2866 8173
2882 8183
TIME...MOT...LOC 0106Z 238DEG 12KT 2883 8161
$$
DWS205
WWUS52 KMLB 010130
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
930 PM EDT WED JUL 31 2013
FLC069-095-010140-
/O.EXP.KMLB.SV.W.0044.000000T0000Z-130801T0130Z/
ORANGE-LAKE-
930 PM EDT WED JUL 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES HAS EXPIRED...
THE SEVERE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND WERE
EXITING THE WARNING AREA...THUS THE WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 2894 8177 2896 8163 2900 8151 2894 8143
2886 8142 2876 8143 2866 8149 2866 8173
2882 8183
TIME...MOT...LOC 0130Z 238DEG 12KT 2887 8153
$$
DWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:38 PM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 31, 3:38 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 338 PM EDT WED JUL 31 2013 .DISCUSSION... TONIGHT...AXIS OF ATLC HIGH PRESSURE LOCATED OVER CENTRAL FL WL KEEP LIGHT TO CALM WIND TONIGHT AFTER THE SEA BREEZE DIES OFF. DIURNAL SHOWERS AND A FEW STORMS INLAND WILL DISSIPATE BY AROUND 10 PM. DEBRIS CLOUDINESS WILL SLOWLY DISSIPATE LATE TONIGHT WITH A POSSIBILITY OF A FEW MARINE SHOWERS ALONG THE SOUTH TREASURE COAST MAKING THEIR WAY TO THE BEACHES OVERNIGHT AND EARLY THU MORNING IN MODEST LL ONSHORE FLOW. WL KEEP ISOLD MENTION IN FCST FOR THIS SCENARIO OVERNIGHT WITH THE REMAINDER OF THE AREA RAIN FREE AFTER AROUND 10 PM. THU-FRI...(PREV DISC) AN UPPER LEVEL TROUGH WILL MOVE ACROSS FLORIDA ON THURSDAY FROM THE NORTH AS A WEAK INVERTED TROUGH/VORT MAX (THE MID LEVEL REMAINS OF DORIAN) MOVE THROUGH THE BAHAMAS AND THROUGH SOUTH FLORIDA. WHILE THE MOST OF THE ENERGY WITH THE NORTHERN TROUGH WILL MOVE EASTWARDS BY FRIDAY...THE SOUTHERN FEATURE WILL CONTINUE TO PROVIDE UPPER LEVEL SUPPORT INTO FRIDAY AS IT MOVES INTO THE GULF. STEERING FLOW WILL BE CHAOTIC BOTH DAYS DUE TO THE PRESENCE OF BOTH TROUGHS...WITH THE SURFACE RIDGE AXIS OVERHEAD ALLOWING FOR THE DEVELOPMENT OF BOTH SEA BREEZES EACH AFTERNOON. STEERING FLOW LOOKS A LITTLE MORE SOUTHWEST OR WEST ON THURSDAY...AND ALMOST COMPLETELY BREAKS DOWN ON FRIDAY WITH MODELS SHOWING SOME NORTHEASTERLY COMPONENT DEVELOPING NORTH OF THE CAPE. BASED ON THIS HAVE KEPT RAIN CHANCES THE HIGHEST ON THURSDAY...AROUND 50 PERCENT FOR MOST OF THE REGION WITH 30-40 PERCENT ALONG THE COAST SOUTH OF THE CAPE WHERE THE SEA BREEZE WILL MOVE INLAND QUICKLY ENOUGH TO LIMIT STORM CHANCES. POPS GENERALLY LOWER ON FRIDAY RANGING FROM 30 ALONG THE COAST TO 50 OVER THE FAR INTERIOR WHERE ACTIVITY IS EXPECTED TO FAVOR BY THE LATE AFTERNOON. SAT-SUN...THE LOW LEVEL RIDGE AXIS WILL MOVE INTO SOUTH FLORIDA OVER THE WEEKEND AS FRONTAL TROUGH SAGS INTO THE SOUTHEAST STATES. IN THE MID LEVELS...THE AXIS OF THE WESTERN ATLANTIC RIDGE IS EXPECTED TO LIFT A LITTLE FURTHER NORTH...AND MODELS ARE INDICATING SOME DRYING ACROSS SOUTH FLORIDA AND THE SOUTHERN PORTIONS OF THE REGION AS A RESULT. THE GFS IS HITTING THIS HARDER WITH MAV POPS A LITTLE BELOW CLIMO AROUND 30 PERCENT. HOWEVER THERE APPEARS TO BE ENOUGH MOISTURE...ESPECIALLY ACROSS THE NORTH...TO HOLD POPS A LITTLE ABOVE AT 40 PERCENT ESPECIALLY WITH THE FAVORABLE COMBINATION OF WESTERLY STEERING FLOW AND SLOW DEVELOPMENT OF THE EAST COAST SEA BREEZE. MON-TUES...WEEKEND PATTERN CONTINUES INTO MONDAY...WITH ANOTHER SHORTWAVE MOVING AROUND THE BASE OF THE EASTERN US TROUGH AND INTO THE STATE ON TUESDAY. GFS AND ECMWF HANDLE THE SYSTEM A LITTLE DIFFERENTLY IN TERMS OF TIMING AND STRENGTH...BUT BOTH SEEM TO POINT TO AN INCREASE IN MID LEVEL MOISTURE AS THIS FEATURE MOVES IN. GIVEN THE FAR EXTENDED TIME FRAME...WILL KEEP POPS AT CLIMO UNTIL A CLEARER PICTURE ARRIVES. && .AVIATION... ISO/SCT SHOWERS AND STORMS MAINLY ACROSS THE INTERIOR FOR THE REST OF THE AFT. THE EAST COAST BREEZE BOUNDARY WILL MOVE WEST OF THE AREA WELL BEFORE SUNSET WITH A FEW LINGERING STORMS MNLY W OF MCO INTO EARLY EVENING. OTHERWISE VFR TONIGHT WITH ONLY A SLIGHT CHANCE FOR ONSHORE MOVING SHOWERS NEAR KFPR-KSUA. && .MARINE... TONIGHT...SWELLS SHOULD BECOME FULLY ARISEN EITHER TONIGHT OR EARLY THU MORNING WITH 11-12SEC PERIOD CURRENTLY BEING REGISTERED AT BUOY SITES. ADDED COMPONENT TO SIG WV HGHTS IS ABOUT 2 FT...ESP OVER THE UNPROTECTED NRN WATERS. WV HGHTS 2-3FT NEAR SHORE AND 3-4 FT OFFSHORE TO CONTINUE INTO THU. THU-SUN...AXIS OF ATLANTIC RIDGE IS WILL BE OVER THE WATERS ON THURSDAY AND FRIDAY...AND THEN SLIDE INTO SOUTH FLORIDA THROUGH THE UPCOMING WEEKEND. PREVAILING FLOW WILL BE SOUTH TO SOUTHEAST AT 10KTS OR LESS THROUGH FRIDAY...BECOMING MORE SOUTH TO SOUTHWEST INTO THE WEEKEND WITH THE MOVEMENT OF THE RIDGE AXIS. EAST COAST SEA BREEZE DEVELOPMENT IS EXPECTED EACH AFTERNOON WITH WINDS BACKING EAST-SOUTHEAST NEAR THE COAST INT HE AFTERNOONS. SOME EAST SWELL WILL KEEP SEAS AROUND 2-3FT...WITH UP TO 4 FEET FAR OFFSHORE THROUGH FRIDAY. THE MAIN THREAT WILL BE FOR SHOWERS AND STORMS DEVELOPING NEAR THE COAST IN THE LATE MORNING AND EARLY AFTERNOONS...WITH OFFSHORE MOVING STORMS POSSIBLE NORTH OF THE CAPE OVER THE WEEKEND LATER IN THE AFTERNOONS. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 89 74 90 / 20 50 30 30 MCO 75 92 74 91 / 30 50 30 40 MLB 76 88 73 90 / 20 40 20 30 VRB 74 89 73 90 / 20 40 20 30 LEE 76 91 75 91 / 30 50 30 50 SFB 77 92 75 92 / 30 50 30 40 ORL 76 92 76 92 / 30 50 30 40 FPR 74 89 71 90 / 20 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && PUBLIC/MARINE/AVIATION...PENDERGRAST IMPACT WEATHER....BRAGAW
Hazardous weather outlook, Jul 31, 12:41 PM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1241 PM EDT WED JUL 31 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-010445- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1241 PM EDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A SURFACE RIDGE AXIS ACROSS NORTH CENTRAL FLORIDA WILL SHIFT INTO THE CENTRAL PENINSULA TONIGHT. THIS PATTERN FAVORS INLAND AREAS FOR SCATTERED AFTERNOON LIGHTNING STORMS. THE PRIMARY THREAT WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES...ESPECIALLY WEST OF THE FLORIDA TURNPIKE. A FEW STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH AS WELL. A LIGHT SOUTHWEST STEERING FLOW WILL DEVELOP LATE IN THE DAY AHEAD OF AN APPROACHING DISTURBANCE ALOFT. THIS MAY ALLOW STORMS TO LINGER INTO EVENING AND EVEN PUSH BACK TO THE COAST FROM CAPE CANAVERAL NORTHWARD. .FLOOD IMPACT... A FEW STRONGER...SLOWER MOVING STORMS MAY PRODUCE UP TO 2 INCHES OF RAINFALL IN LOCAL AREAS...LEADING TO PONDING WATER ISSUES ON ROADWAYS AND OTHER POORLY DRAINED AREAS. .RIP CURRENT IMPACT... A 2 TO 3 FOOT LONG PERIOD SWELL WILL RESULT IN A MODERATE RIP CURRENT THREAT ALONG AREA BEACHES THIS AFTERNOON. CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS AND ONLY SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED AFTERNOON LIGHTNING STORMS WILL OCCUR OVER INLAND LAKES AHEAD OF THE EAST COAST SEA BREEZE BOUNDARY. INDIVIDUAL STORM MOTION WILL BE NORTH TO NORTHWEST AROUND 10 KNOTS. A FEW STORMS MAY PRODUCE FREQUENT LIGHTNING STRIKES AND WIND GUSTS TO AROUND 40 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE AXIS OF THE ATLANTIC HIGH PRESSURE RIDGE WILL SHIFT TOWARDS THE SOUTHERN PENINSULA LATE IN THE WEEK AND OVER THE WEEKEND. THIS SHOULD CAUSE SCATTERED AFTERNOON LIGHTNING STORMS TO AFFECT MORE OF THE COASTAL COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, Jul 31, 5:46 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
546 PM EDT WED JUL 31 2013
FLZ041-044-312215-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
546 PM EDT WED JUL 31 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHERN LAKE COUNTY...NORTHWESTERN VOLUSIA COUNTY...
* UNTIL 615 PM EDT.
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS IN VICINITY OF LAKE
GEORGE...MOVING NORTH AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2925 8141 2915 8141 2914 8165 2928 8165
2930 8166 2931 8168 2932 8168 2934 8166
2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 2145Z 182DEG 9KT 2931 8157
DWSSpecial weather statement, Jul 31, 6:03 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
603 PM EDT WED JUL 31 2013
FLZ053-312245-
OSCEOLA-
603 PM EDT WED JUL 31 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER CENTRAL OSCEOLA COUNTY...
* UNTIL 645 PM EDT.
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER LAKE
MARIAN...MOVING NORTH AT 10 TO 15 MPH.
THESE STRONG WIND GUSTS MAY AFFECT FOREVER FLORIDA...HOLOPAW...AND
HARMONY...AS WELL AS OTHER PLACES IN THE VICINITY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2817 8130 2820 8109 2811 8096 2799 8095
2783 8096 2779 8108 2782 8122 2793 8129
2802 8134
TIME...MOT...LOC 2201Z 178DEG 13KT 2786 8113
DWSSpecial weather statement, Jul 31, 6:53 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
653 PM EDT WED JUL 31 2013
FLZ144-312330-
SOUTHERN LAKE COUNTY-
653 PM EDT WED JUL 31 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHWESTERN LAKE COUNTY...
* UNTIL 730 PM EDT.
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS 12 MILES SOUTH OF
GROVELAND...MOVING NORTH AT 10 TO 15 MPH. THEY WILL AFFECT LOCATIONS
IN VICINITY OF MASCOTTE...CLERMONT...AND LAKE LOUISA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2877 8196 2877 8184 2863 8167 2835 8166
2836 8185 2835 8186 2834 8194 2835 8196
TIME...MOT...LOC 2251Z 190DEG 12KT 2841 8191
DWSSpecial weather statement, Jul 31, 8:17 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
817 PM EDT WED JUL 31 2013
FLZ044-045-144-010100-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
817 PM EDT WED JUL 31 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHERN LAKE COUNTY...NORTHWESTERN ORANGE COUNTY...
* UNTIL 900 PM EDT.
AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR LAKE
HARRIS...HOWEY IN THE HILLS...AND LEESBURG...MOVING NORTHEAST AT 15
MPH.
THESE STORMS WILL MOVE INTO THE AREA FROM NEAR LAKE APOPKA...TO
EUSITIS AND UMATILLA...TO PAISLEY....AS WELL AS NEAR ZELLWOOD.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2895 8193 2897 8190 2896 8166 2905 8166
2905 8164 2912 8165 2916 8159 2904 8146
2895 8140 2861 8148 2862 8179 2876 8194
TIME...MOT...LOC 0014Z 219DEG 13KT 2879 8179
DWSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:17 PM EDT | Special Weather Statement | MLB | Lake | 43 min |
| Jul 31, 8:57 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.